MAUDE Adverse Event Report: SMITH & NEPHEW, INC. CANNULATED IMPACTOR- MED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. CANNULATED IMPACTOR- MED; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71675081
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after procedure, it was found that the cannulated impactor - short and the cannulated impactor- med were fused together and will not come apart.No patient injury or other complications were reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device confirmed the stated failure mode.The device is jammed with the corresponding part, rendering the device inoperative.The device shows signs of extensive use.A review of complaint history did not reveal additional complaints.A review of the manufacturing records did not reveal any manufacturing or material abnormalities that could have caused or contributed to the reported incident.This device is a reusable instrument that can be exposed to numerous surgeries; damage from repeated use can occur.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
CANNULATED IMPACTOR- MED
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11784558
Report Number1020279-2021-03839
Device Sequence Number3269190
Product Code HSB
UDI-Device Identifier03596010648600
UDI-Public03596010648600
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71675081
Device Catalogue Number71675081
Device Lot Number16EM02155
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2021
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer07/21/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date07/23/2021
Patient Sequence Number1